Open Access

Oscillation of a logistic difference equation with several delays

Advances in Difference Equations20062006:082143

DOI: 10.1155/ADE/2006/82143

Received: 13 January 2005

Accepted: 21 July 2005

Published: 28 February 2006

Abstract

For a delay difference equation , g k (n) ≤ n, K > 0, a connection between oscillation properties of this equation and the corresponding linear equations is established. Explicit nonoscillation and oscillation conditions are presented. Positiveness of solutions is discussed.

[12345678910111213141516171234567891011121314151617]

Authors’ Affiliations

(1)
Department of Mathematics, Ben-Gurion University of the Negev
(2)
Department of Mathematics and Statistics, University of Calgary

References

  1. Agarwal RP, Grace SR, O'Regan D: Oscillation Theory for Difference and Functional Differential Equations. Kluwer Academic, Dordrecht; 2000:viii+337.View ArticleMATHGoogle Scholar
  2. Agarwal RP, Wong PJY: Advanced Topics in Difference Equations, Mathematics and Its Applications. Volume 404. Kluwer Academic, Dordrecht; 1997:viii+507.View ArticleGoogle Scholar
  3. Berezansky L, Braverman E: On oscillation of a logistic equation with several delays, fixed point theory with applications in nonlinear analysis. J. Comput. Appl. Math. 2000,113(1–2):255–265. 10.1016/S0377-0427(99)00260-5MathSciNetView ArticleMATHGoogle Scholar
  4. Berezansky L, Braverman E: Oscillation properties of a logistic equation with several delays. J. Math. Anal. Appl. 2000,247(1):110–125. 10.1006/jmaa.2000.6830MathSciNetView ArticleMATHGoogle Scholar
  5. Berezansky L, Braverman E, Liz E: Sufficient conditions for the global stability of nonautonomous higher order difference equations. J. Differ. Equations Appl. 2005,11(9):785–798. 10.1080/10236190500141050MathSciNetView ArticleMATHGoogle Scholar
  6. Brauer F, Castillo-Chávez C: Mathematical Models in Population Biology and Epidemiology, Texts in Applied Mathematics. Volume 40. Springer, New York; 2001:xxiv+416.View ArticleMATHGoogle Scholar
  7. Elaydi SN: An Introduction to Difference Equations, Undergraduate Texts in Mathematics. 2nd edition. Springer, New York; 1999:xviii+427.View ArticleMATHGoogle Scholar
  8. Györi I, Ladas G: Oscillation Theory of Delay Differential Equations: With Applications, Oxford Mathematical Monographs. Oxford Science Publications.. The Clarendon Press Oxford University Press, New York; 1991:xii+368.MATHGoogle Scholar
  9. Kocić VL, Ladas G: Global Behavior of Nonlinear Difference Equations of Higher Order with Applications, Mathematics and Its Applications. Volume 256. Kluwer Academic, Dordrecht; 1993:xii+228.MATHGoogle Scholar
  10. Kot M: Elements of Mathematical Ecology. Cambridge University Press, Cambridge; 2001:x+453.View ArticleMATHGoogle Scholar
  11. Levin SA, May RM: A note on difference-delay equations. Theoret. Population Biology 1976,9(2):178–187. 10.1016/0040-5809(76)90043-5MathSciNetView ArticleMATHGoogle Scholar
  12. Luo J: Oscillation and linearized oscillation of a logistic equation with several delays. Appl. Math. Comput. 2002,131(2–3):469–476. 10.1016/S0096-3003(01)00159-XMathSciNetView ArticleMATHGoogle Scholar
  13. Philos ChG: Oscillations in a nonautonomous delay logistic difference equation. Proc. Edinburgh Math. Soc. (2) 1992,35(1):121–131. 10.1017/S0013091500005381MathSciNetView ArticleMATHGoogle Scholar
  14. Sun H-R, Li W-T: Qualitative analysis of a discrete logistic equation with several delays. Appl. Math. Comput. 2004,147(2):515–525. 10.1016/S0096-3003(02)00791-9MathSciNetView ArticleMATHGoogle Scholar
  15. Yan JR, Qian CX: Oscillation and comparison results for delay difference equations. J. Math. Anal. Appl. 1992,165(2):346–360. 10.1016/0022-247X(92)90045-FMathSciNetView ArticleMATHGoogle Scholar
  16. Zhou Y: Oscillation and nonoscillation for difference equations with variable delays. Appl. Math. Lett. 2003,16(7):1083–1088. 10.1016/S0893-9659(03)90098-XMathSciNetView ArticleMATHGoogle Scholar
  17. Zhou Z, Zou X: Stable periodic solutions in a discrete periodic logistic equation. Appl. Math. Lett. 2003,16(2):165–171. 10.1016/S0893-9659(03)80027-7MathSciNetView ArticleMATHGoogle Scholar

Copyright

© L. Berezansky and E. Braverman 2006

This article is published under license to BioMed Central Ltd. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.